Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had allergic reaction to tetanus shot. Developed red rash, spreading. Prescribed prednisone, still spotty

User rating for this question
Very Good
Answered by

Practicing since : 1979
Answered : 918 Questions
i had an allergic reaction to a tetanus shot. The rash was really red and spread to most of my body. I got prescribed 3 days of prednisone and even got a steroid shot when it didnt yet clear up. It looked to be clearing up...but now i seem to be spotty still. This started almost two weeks it normal for me to be spotty before it fully heals? or should i seek out a dermatologist?
Posted Thu, 4 Jul 2013 in Asthma and Allergy
Answered by Dr. Shashi Dangwal 11 hours later
Hello Justben,

You have not mentioned when did you take the tetanus shot? Are you allergic to any thing else which you may have noticed?

Seeing the pictures uploaded by you i am of the opinion that the rash(spots) should go away in due course of time. You may use a cream containing topical steroids and take an antihistaminic like cetrizen. If the rash still persists after a reasonable period of time say after a week or two, i suggest you consult a dermatologist.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor